Alert archive / Illinois / Tornado Warnings in 2005
Tornado Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 12, 2005, 7:17 PM CDT for Franklin County, Jefferson County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 7:17 PM CDT (00:17 UTC)
- Expired
- Apr 12, 2005, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Franklin County, IL, Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 110 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 130017 TORPAH ILC055-081-130100- /O.NEW.KPAH.TO.W.0007.050413T0017Z-050413T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 717 PM CDT TUE APR 12 2005 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS. JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS. * UNTIL 800 PM CDT * AT 715 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO JUST NORTHWEST OF SESSER...OR ABOUT 12 MILES NORTH OF CHRISTOPHER...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE NASON...INA AND EWING. TAKE COVER NOW MOVE INTO A STURDY STRUCTURE...PREFERABLY BELOW GROUND IN A BASEMENT OR STORM SHELTER. IF NEITHER ARE AVAILABLE...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. LAT...LON 3822 8906 3810 8913 3799 8887 3816 8877 $$
1 follow-up statement
000 WWUS53 KPAH 130042 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 740 PM CDT TUE APR 12 2005 ILC055-081-130100- /O.CON.KPAH.TO.W.0007.000000T0000Z-050413T0100Z/ JEFFERSON IL-FRANKLIN IL- 740 PM CDT TUE APR 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 800 PM CDT FOR FRANKLIN AND JEFFERSON COUNTIES... AT 735 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED EAST OF INA...OR ABOUT 10 MILES NORTH OF BENTON...MOVING EAST AT 25 MPH. AT 723 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO EAST-SOUTHEAST OF BONNIE. LOCATIONS IN THE WARNING INCLUDE FRISCO...SPRING GARDEN...AND EWING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3822 8906 3810 8913 3803 8872 3820 8871 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 12, 1:30 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 12, 1:30 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT TUE APR 12 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS LOW CENTERED NEAR LSX WITH A COLD FRONT ARCING SOUTHEASTWARD THROUGH EVV AND BWG. VIS SAT PICS SHOW DRY SLOT BISECTING PAH FA. IR SAT PICS SHOW TOPS COOLING OVER DRY SLOT WHERE TSRA ARE DEVELOPING. 12Z TUE UA RUN SHOWS UPPER LEVEL LOW OVER SGF WITH CURRENT SAT PICS INDICATING THE CIRCULATION HAD PROGRESSED EAST TO JUST WEST OF FAM AT 17Z. 12Z TUE MODEL RUNS SHOWS COLD POOL...NEG 20C+ COLD POOL NEAR SGF WILL ADVANCE EAST THROUGH THE DAY REACHING THE MISSISSIPPI RIVER BY MID AFTN. NUMEROUS COLD AIR FUNNELS ALREADY REPORTED OVER SEMO ASSOCIATED WITH THE APPROACH OF THE COLD POOL. THIS HAS BEEN WELL FORECAST BY THE MODELS FOR SEVERAL RUNS NOW. ALSO WITH FREEZING LEVEL AROUND 7K FEET AND THE NEG 20C FALLING TO AROUND 17K THROUGH THIS AFTERNOON...EXPECT HAIL TO BE MAIN THREAT. HOWEVER WOULD NOT RULE OUT ANY CIRCULATING STORMS...ALTHOUGH RADAR INDICATES LITTLE IF ANY CIRCULATION WITH ONGOING TSRA. ALSO FORECAST SOUNDINGS ADVERTISING UNIDIRECTIONAL WIND REGIME...EVEN THOUGH THE BACK TO THE NW THROUGH THE FIRST PERIOD. 12Z TUE META FORECAST SOUNDING INDICATING LIS AROUND -3...AND CAPES APPROACHING 1K J/KG...SCT SEVERE IS LIKELY AGAIN WITH THE MAIN THREAT BEING HAIL. OVERNIGHT META FORECASTING LIS STILL MEANDERING AROUND A NEG 2C... WITH CAPES AROUND 600 J/KG WILL MAINTAIN MENTION OF TS OVERNIGHT. BUT WILL TWEAK TO ISOLATED T ACROSS FA. AFTER 12Z WED WILL FORCE TS MENTION TO EXTREME SE WITH RAIN FA WIDE. AFTER 00Z WED LOW DEPARTS WITH ONLY A SLGT CHC EXTREME SE. AFTER 06Z WED HAVE KEPT FCST DRY THROUGH DAY SEVEN. SYSTEM APPROACHES EARLY NEXT WEEK BUT VERY LOW QPF ADVERTISED BY MODELS OVER FA AND TOO LOW CONFIDENCE TO INTRODUCE ATTM. AS FOR TEMPS...NO MAJOR CHANGES TO GRIDS...EXCEPT FOR A FEW MINOR TWEAKS HERE AND THERE. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...SEVERE THUNDERSTORM WATCH TIL 7 PM CDT. .MO...NONE. .IL...SEVERE THUNDERSTORM WATCH TIL 7 PM CDT. .IN...SEVERE THUNDERSTORM WATCH TIL 7 PM CDT. && KH
Hazardous weather outlook, Apr 12, 4:48 AM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CDT TUE APR 12 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 448 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS MISSOURI TODAY... REACHING SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS BY EARLY THIS EVENING. THERE MAY BE SOME BREAKS IN THE CLOUDS TODAY. THIS COMBINED WITH COLDER AIR ALOFT MOVING IN WITH THE STORM SYSTEM...MAY RESULT IN ENOUGH INSTABILITY TO PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL. THE THREAT SHOULD DIMINISH DURING THE EARLY EVENING HOURS...WITH THE LOSS OF DAYTIME HEATING. A CHANCE OF THUNDERSTORMS WILL LINGER INTO THE OVERNIGHT HOURS...MAINLY FOR WESTERN KENTUCKY AND SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON.
In the hours before
Local storm report, Apr 12, 4:02 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL HATFIELD 37.90N 87.22W
04/12/2005 0.75 INCH SPENCER IN BROADCAST MEDIA
&&
SMITTYLocal storm report, Apr 12, 4:08 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
408 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL EVANSVILLE 37.98N 87.54W
04/12/2005 0.75 INCH VANDERBURGH IN BROADCAST MEDIA
REPORTED NEAR SOUTHERN INDIANA UNIVERSITY.
&&
SMITTYLocal storm report, Apr 12, 4:31 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
431 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL WEST VIENNA 37.43N 88.97W
04/12/2005 0.75 INCH JOHNSON IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 12, 4:49 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
449 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL LAMAR 38.07N 86.91W
04/12/2005 0.75 INCH SPENCER IN TRAINED SPOTTER
WIND GUSTS 25 MPH WITH STORM.
&&
SMITTYSpecial weather statement, Apr 12, 5:57 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 557 PM CDT TUE APR 12 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-122330- ALEXANDER IL-BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY- CHRISTIAN KY-CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL- FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL- HENDERSON KY-HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL- JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY- MCLEAN KY-MUHLENBERG KY-PERRY IL-PIKE IN-POPE IL-POSEY IN-PULASKI IL- SALINE IL-SPENCER IN-TODD KY-TRIGG KY-UNION IL-UNION KY- VANDERBURGH IN-WABASH IL-WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 557 PM CDT (557 PM EST) TUE APR 12 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 156 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH...PREVIOUSLY IN EFFECT FOR ALL OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY HAS BEEN CANCELED. ISOLATED THUNDERSTORMS CONTINUED ACROSS SOUTHERN ILLINOIS... SOUTHWEST INDIANA AND WESTERN KENTUCKY EARLY THIS EVENING. HOWEVER...AREAL COVERAGE AND INTENSITY HAD DECREASED SINCE 500 PM. THUS THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. THROUGH EARLY EVENING...ISOLATED THUNDERSTORMS WILL CONTINUE. A FEW OF THE STRONGER STORMS MAY STILL PRODUCE SMALL HAIL...LOCALLY HEAVY RAIN...AND BRIEF GUSTY WINDS.
Local storm report, Apr 12, 6:07 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM HAIL ELDORADO 37.81N 88.44W
04/12/2005 0.75 INCH SALINE IL LAW ENFORCEMENT
1135 AM FUNNEL CLOUD BENTON 37.10N 89.56W
04/12/2005 SCOTT MO TRAINED SPOTTER
1137 AM HAIL ELDORADO 37.81N 88.44W
04/12/2005 0.75 INCH SALINE IL LAW ENFORCEMENT
1205 PM FUNNEL CLOUD 3 S ADVANCE 37.06N 89.91W
04/12/2005 STODDARD MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS SOUTH OF ADVANCE AND
EAST OF BELL CITY IN STODDARD COUNTY.
1215 PM HAIL NORRIS CITY 37.98N 88.33W
04/12/2005 0.88 INCH WHITE IL COUNTY OFFICIAL
0100 PM HAIL BUSH 37.84N 89.13W
04/12/2005 1.00 INCH WILLIAMSON IL PUBLIC
DIME SIZE HAIL ALSO REPORTED WITH THIS STORM.
0117 PM HAIL ALBION 38.38N 88.06W
04/12/2005 0.75 INCH EDWARDS IL EMERGENCY MNGR
0122 PM HAIL FRUITLAND 37.45N 89.64W
04/12/2005 0.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
0125 PM HAIL WEST FRANKFORT 37.90N 88.93W
04/12/2005 0.75 INCH FRANKLIN IL TRAINED SPOTTER
WIND GUST ESTIMATED TO 30 MPH WITH STORM.
0132 PM HAIL DU QUOIN 38.00N 89.24W
04/12/2005 0.75 INCH PERRY IL TRAINED SPOTTER
0135 PM FUNNEL CLOUD 2 W JACKSON 37.38N 89.69W
04/12/2005 CAPE GIRARDEAU MO EMERGENCY MNGR
FUNNEL CLOUD MOVING NORTHEAST.
0154 PM HAIL BONNIE 38.20N 88.91W
04/12/2005 1.00 INCH JEFFERSON IL TRAINED SPOTTER
0205 PM HAIL 5 NW PRICE LANDING 37.09N 89.44W
04/12/2005 0.75 INCH SCOTT MO EMERGENCY MNGR
0210 PM FUNNEL CLOUD CAPE GIRARDEAU 37.31N 89.55W
04/12/2005 CAPE GIRARDEAU MO TRAINED SPOTTER
WEST OF ST. FRANCIS HOSPITAL.
0220 PM HAIL 3 N WALTONVILLE 38.26N 89.04W
04/12/2005 1.00 INCH JEFFERSON IL TRAINED SPOTTER
VERY HEAVY RAIN WITH STORM.
0220 PM FUNNEL CLOUD WOODLAWN 38.33N 89.04W
04/12/2005 JEFFERSON IL TRAINED SPOTTER
LOCATED BETWEEN WOODLAWN AND MOUNT VERNON.
0244 PM FLASH FLOOD JACKSON 37.38N 89.65W
04/12/2005 CAPE GIRARDEAU MO EMERGENCY MNGR
WATER COVERING ROUTES Y AND W AND THE INTERSECTION OF
ROUTE 61 AND INTERSTATE 55. HUBBLE CREEK OUT OF BANKS IN
JACKSON. FLOODING EXTENDS TO THE COMMUNITY OF FRUITLAND.
SMALL MARBLE SIZE HAIL ACCUMULATED AND COVERING SOME
SECONDARY ROADS.
0312 PM HAIL BARLOW 37.05N 89.05W
04/12/2005 0.75 INCH BALLARD KY TRAINED SPOTTER
HAIL COVERING ROADS AND LAWNS.
0340 PM HAIL EVANSVILLE 37.98N 87.54W
04/12/2005 0.75 INCH VANDERBURGH IN BROADCAST MEDIA
REPORTED NEAR SOUTHERN INDIANA UNIVERSITY.
0358 PM HAIL HATFIELD 37.90N 87.22W
04/12/2005 0.75 INCH SPENCER IN BROADCAST MEDIA
0427 PM HAIL WEST VIENNA 37.43N 88.97W
04/12/2005 0.75 INCH JOHNSON IL TRAINED SPOTTER
0448 PM HAIL LAMAR 38.07N 86.91W
04/12/2005 0.75 INCH SPENCER IN TRAINED SPOTTER
WIND GUSTS 25 MPH WITH STORM.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:05 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 40 min |
Nearby
Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.